MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0515
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis; however, the analysis has not bee completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a basilar artery aneurysm, a g2 tdl complex fill coil (641cf0515/ p11905) could not be detached, and was successfully removed together with the sl 10 microcatheter.The coil was not visibly stretched, and was still attached to the delivery system.There was no resistance between the g2 and the microcatheter.A second detachment cable was used; however, it was reported that the same enpower detachment control box (dcb) and cable were used successfully to detach subsequent coils.The green light of the box was on for both cables, but nevertheless no detachment was obtained.A pre-deployment electrical check had been performed.Low battery light was not seen during the case, and fault light was not seen.Upon pressing the power button, all lights illuminated.The green system ready light illuminated.During the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.The procedure was completed and the delay was less than 30 minutes.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of a basilar artery aneurysm, a g2 tdl complex fill coil (641cf0515/ p11905) could not be detached, and was successfully removed together with the sl 10 microcatheter.The coil was not visibly stretched, and was still attached to the delivery system.There was no resistance from between the g2 and the microcatheter.A second detach cable was used; however, it was reported that the same enpower detachment control box (dcb) and cable were used successfully to detach subsequent coils.The green light of the box was on for both cables, but nevertheless no detachment was obtained.A pre-deployment electrical check had been performed.Low battery light was not seen during the case, and fault light was not seen.Upon pressing the power button, all lights illuminated.The green system ready light illuminated.During the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.The procedure was completed and the delay was less than 30 minutes.The g2 was returned for analysis.The enpower detachment control box (dcb) and connecting cable were not returned.The sl-10 microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.The detachment fiber was intact, undamaged, and did not receive heat and melt.Device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the lab sample enpower dcb and cable system¿s ready green light failed to illuminate.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil non-detachment was confirmed.While the root cause of the coils non-detachment cannot be determined, the evidence as received highly suggests the most likely contributing factor to the coils non-detachment may have been due to a fracture of the solder joint connection inside the resistive heating coil or from wiring damage.The circumstances of how and when the wiring damage occurred cannot be determined.All microcoil systems are tested prior to final packaging.In addition, without the return of the complete detachment system and the sl-10 microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.There was no evidence to suggest the event was related to a manufacturing issue; therefore, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6039723
Report Number2954740-2016-00247
Device Sequence Number867797
Product Code HCG
UDI-Device Identifier10878528009570
UDI-Public(01)10878528009570(17)210228(10)P11905
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number641CF0515
Device Lot NumberP11905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date10/21/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER
Patient Age51 YR